Diagnosing and treating cannabinoid hyperemesis
Art & Science Previous     Next

Diagnosing and treating cannabinoid hyperemesis

Olivia Wilson Advanced clinical practitioner trainee, Royal Victoria Hospital emergency department, Belfast Health and Social Care Trust
Stuart Lutton Emergency department consultant, Royal Victoria Hospital emergency department, Belfast Health and Social Care Trust
Kelly Doherty Advanced clinical practitioner trainee, Royal Victoria Hospital emergency department, Belfast Health and Social Care Trust

Olivia Wilson and colleagues explain a syndrome caused by regular cannabis use that involves vomiting but does not respond to antiemetics

Cannabinoid hyperemesis is a newly emerging syndrome that manifests as intractable nausea and vomiting in people who regularly smoke cannabis. The signs and symptoms are relieved by bathing in hot water and by stopping smoking cannabis but are unresponsive to antiemetics. This article briefly examines the possible causes and clinical presentation of the condition and uses a case study to describe the management of patients.

Emergency Nurse. 23, 8, 22-25. doi: 10.7748/en.23.8.22.s25

Correspondence

rooskey61@hotmail.com

Peer review

This article has been subject to double-blind review and has been checked using antiplagiarism software

Conflict of interest

None declared

Received: 11 October 2015

Accepted: 06 November 2015

Want to read more?

Subscribe for unlimited access

Try 1 month’s access for just £1 and get:

Your subscription package includes:
  • Full access to the website and the online archive
  • Bi-monthly digital edition
  • RCNi Portfolio and interactive CPD quizzes
  • RCNi Learning with 200+ evidence-based modules
  • 10 articles a month from any other RCNi journal
Subscribe
Already subscribed? Log in

Alternatively, you can purchase access to this article for the next seven days. Buy now

Or